Comparing the Methods of Estimators of the Modified Inverted Kumaraswamy Distribution Using Inverse Power Function
DOI:
https://doi.org/10.56919/usci.2541.032Keywords:
Kumaraswamy distribution, Inverted Kumaraswamy distribution, Quantile function, Reliability function, Maximum likelihood, Maximum product spacingAbstract
Study’s Excerpt:
• A new extension of the Modified Inverted Kumaraswamy (MIK) distribution using the inverse power function is introduced.
• Maximum likelihood estimation (MLE) and maximum product spacing (MPS) methods were applied, with MPS consistently outperforming MLE.
• Simulation results demonstrated that as sample sizes increased, both estimation techniques showed improved accuracy.
• The practical utility of the proposed model was validated using two real-life datasets.
Full Abstract:
This article considers the problem of estimating additional parameters of the modified inverted Kumaraswamy (MIK) distribution using the inverse power function based on the general Kumaraswamy distribution. The parameters' maximum likelihood (MLE) estimators are obtained, while the Bayesian estimates are obtained using the maximum product spacing (MPS). We obtained a new model for generalizing the existing ones to make them more flexible and to aid their application in various fields. An expression for reliability measures, order statistics, and some other important properties are derived. The maximum likelihood estimation method is used to estimate the proposed model's unknown parameters. Finally, a simulation study was reported concerning different sample sizes and method schemes. The practical utility of the proposed distribution is demonstrated using two real-life datasets: (i) survival times (in months) of 101 patients diagnosed with advanced acute myelogenous leukaemia, and (ii) strengths of 63 samples of 1.5 cm glass fibres, originally obtained by workers at the UK National Physical Laboratory. The results highlight the robustness and flexibility of the proposed model in reliability and survival analysis contexts.
References
Abd AL-Fattah, A. M., El-Helbawy, A. A., & Al-Dayian, G. R. (2017). Inverted Kumaraswamy distribution: Properties and estimation. Pakistan Journal of Statistics, 33(1).
Abd EL-Kader, R.E, AL-Dayian, G.R. and AL-Gendy, S.A. (2003) Inverted Pareto Type I Distribution: Properties and Estimation. Journal of Faculty of Commerce AL-Azhar University, Girls’ Branch, 21, 19-40.
Al-Dayian, G. R. (1999). Burr Type III distribution: Properties and estimation. The Egyptian Statistical Journal, 43, 102–116. https://doi.org/10.4236/ojs.2017.74045
Al-Dayian, H. A.(1999).The Burr Type III Distribution: Properties and Applications. Journal of Statistical Research, 33(2), 189-205.
Aljuaid, H. M. (2013). The modified Burr Type III distribution: Properties and applications. Communications in Statistics - Theory and Methods, 42(11), 1991–2012. https://doi.org/10.1080/03610926.2011.650264
Bakoban, R. A., & Al-Shehri, A. M. (2021). A new generalization of the generalized inverse Rayleigh distribution with applications. Symmetry, 13(4), 711. https://doi.org/10.3390/sym13040711
Bourguignon, M., Silva, R. B., & Cordeiro, G. M. (2014). The Weibull-G family of probability distributions. Journal of Data Science, 12(1), 53–68.
Calabria, R., & Pulcini, G. (1990). On the maximum likelihood and least-squares estimation in the inverse Weibull distribution. Statistica Applicata, 2(1), 53–66.
El Fotouh, S. A., Abo-Kasem, O. E., & Abd-Elazez, A. (2022). Bayesian and non-Bayesian estimation of extended exponential distribution under Type-I progressive hybrid censoring. Journal of Statistics Applications and Probability, 11, 915–928.
El-Deen, M. M., Al-Dayian, G. R., & El-Helbawy, A. A. (2014). Statistical inference for Kumaraswamy distribution based on generalized order statistics with applications. British Journal of Mathematics & Computer Science, 4(12), 1710–1743. https://doi.org/10.9734/BJMCS/2014/9193
El-Din, M. M., & Shafay, A. R. (2013). One-and-two-sample Bayesian prediction intervals based on progressively Type-II censored data. Statistical Papers, 54, 287–307. https://doi.org/10.1007/s00362-011-0426-x
El-Din, M. M., Abdel-Aty, Y., & Abu-Moussa, M. H. (2017). Statistical inference for the Gompertz distribution based on Type-II progressively hybrid censored data. Communications in Statistics - Simulation and Computation, 46(8), 6242–6260. https://doi.org/10.1080/03610918.2016.1202270
El-Din, M. M., Abdel-Aty, Y., & Shafay, A. (2011). Bayesian prediction for order statistics from a general class of distributions based on left Type-II censored data. International Journal of Mathematics & Computation, 13(D11), 34–42.
Flaih, A., Elsalloukh, H., Mendi, E., & Milanova, M. (2012). The exponentiated inverted Weibull distribution. Applied Mathematics & Information Sciences, 6(2), 167–171.
Gabanakgosi, M., & Oluyede, B. (2024). The Topp-Leone-Gompertz-G power series class of distributions with applications: Topp-Leone-Gompertz-G power series class of distributions. Pakistan Journal of Statistics and Operation Research, 20(2), 171–195. https://doi.org/10.18187/pjsor.v20i2.4032
Habu, L., Usman, A., Sadiq, I. A., & Abdullahi, U. A. (2024). Estimation of extension of Topp-Leone distribution using two different methods: Maximum product spacing and maximum likelihood estimate. UMYU Scientifica, 3(2), 133–138. https://doi.org/10.56919/usci.2432.014
Jamal, F., Abuzaid, A. H., Tahir, M. H., Nasir, M. A., Khan, S., & Mashwani, W. K. (2021). New modified Burr III distribution, properties and applications. Mathematical and Computational Applications, 26(4), 82. https://doi.org/10.3390/mca26040082
Jones, M. C. (2009). Kumaraswamy’s distribution: A beta-type distribution with some tractability advantages. Statistical Methodology, 6(1), 70–81. https://doi.org/10.1016/j.stamet.2008.04.001
Kumaraswamy, P. (1980). A generalized probability density function for double-bounded random processes. Journal of Hydrology, 46(1–2), 79–88. https://doi.org/10.1016/0022-1694(80)90036-0
Mohie El-Din, M. M., Abdel-Aty, Y., & Shafay, A. R. (2012). Two-sample Bayesian prediction intervals of generalized order statistics based on multiple Type II censored data. Communications in Statistics - Theory and Methods, 41(3), 381–392. https://doi.org/10.1080/03610926.2010.505694
Obafemi, A. A., Usman, A., Sadiq, I. A., & Okon, U. (2024). A new extension of Topp-Leone distribution (NETD) using generalized logarithmic function. UMYU Scientifica, 3(4), 127–133. https://doi.org/10.56919/usci.2434.011
Sadiq, I. A., Doguwa, S. I. S., Yahaya, A., & Garba, J. (2023c). New generalized odd Fréchet-odd exponential-G family of distribution with statistical properties and applications. FUDMA Journal of Sciences, 7(6), 41–51. https://doi.org/10.33003/fjs-2023-0706-2096
Sadiq, I. A., Doguwa, S. I. S., Yahaya, A., & Usman, A. (2023b). Development of new generalized odd Fréchet-exponentiated-G family of distribution. UMYU Scientifica, 2(4), 169–178. https://doi.org/10.56919/usci.2324.021
Sadiq, I. A., Doguwa, S. I., Yahaya, A., & Garba, J. (2022). New odd Fréchet-G family of distribution with statistical properties and applications. AFIT Journal of Science and Engineering Research, 2(2), 84–103.
Sadiq, I. A., Doguwa, S. I., Yahaya, A., & Garba, J. (2023a). New generalized odd Fréchet-G (NGOF-G) family of distribution with statistical properties and applications. UMYU Scientifica, 2(3), 100–107. https://doi.org/10.56919/usci.2323.016
Sadiq, I. A., Garba, S., Kajuru, J. Y., Usman, A., Ishaq, A. I., Zakari, Y., ... & Yahaya, A. (2024). The odd Rayleigh-G family of distribution: Properties, applications, and performance comparisons. FUDMA Journal of Sciences, 8(6), 514–527. https://doi.org/10.33003/fjs-2024-0806-3011
Selim, M. A., & Badr, A. M. (2016). The Kumaraswamy generalized power Weibull distribution. Mathematical Theory and Modeling, 6, 110–124.
Shafay, A. R., & Balakrishnan, N. (2012). One-and-two-sample Bayesian prediction intervals based on Type-I hybrid censored data. Communications in Statistics - Simulation and Computation, 41(1), 65–88. https://doi.org/10.1080/03610918.2011.579367
Wani, M. A., & Shafi, S. Q. (2021). A new generalized inverse Xgamma distribution: Properties and applications. Journal of Statistics Applications & Probability, 10(3), 615–627. https://doi.org/10.18576/jsap/100301
Yakubu, A., & Doguwa, S. I. (2017). On the properties of the Weibull-Burr III distribution and its application to uncensored and censored survival data. CBN Journal of Applied Statistics, 8(2), 91–116.
Downloads
Published
How to Cite
Issue
Section
License
Copyright (c) 2025 Abubakar Usman, Hauwau Yusuf, Abubakar Yahaya, Ibrahim Abubakar Sadiq, Olalekan Bello Akanji, Saudat Adamu Aliyu

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.